Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Brownsville, TX

June 1, 2016Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2016, 12:05 AM CDT for Hidalgo County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 12:05 AM CDT (05:05 UTC)
Expired
Jun 1, 2016, 12:45 AM CDT
In force
40 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 66 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1776 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS54 KBRO 010505
SVRBRO
TXC215-010545-
/O.NEW.KBRO.SV.W.0067.160601T0505Z-160601T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 AM CDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1245 AM CDT

* AT 1204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCISSORS...
  OR NEAR DONNA...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE 
           DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND 
           MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR 
           WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND 
           SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES 
           WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER 
           POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WESLACO...SAN JUAN...ALAMO...DONNA...MERCEDES...PROGRESO...ISAAC D.
  RODRIGUEZ PARK...LLANO GRANDE COUNTRY CLUB...HENRY FORD ELEMENTARY
  SCHOOL AND SAM HOUSTON ELEMENTARY SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2605 9807 2607 9808 2606 9810 2606 9813
      2607 9813 2605 9815 2607 9818 2606 9820
      2608 9826 2624 9814 2619 9786 2606 9787
      2607 9793 2605 9794 2606 9795 2605 9797
      2607 9798 2607 9803 2604 9804 2604 9808
TIME...MOT...LOC 0504Z 293DEG 35KT 2611 9807 

HAIL...1.75IN
WIND...60MPH
 
$$

63
1 follow-up statement
561 
WWUS54 KBRO 010544
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1244 AM CDT WED JUN 1 2016

TXC215-010553-
/O.EXP.KBRO.SV.W.0067.000000T0000Z-160601T0545Z/
HIDALGO TX-
1244 AM CDT WED JUN 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HIDALGO COUNTY
WILL EXPIRE AT 1245 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2605 9807 2607 9808 2606 9810 2606 9813
      2607 9813 2605 9815 2607 9818 2606 9820
      2608 9826 2624 9814 2619 9786 2606 9787
      2607 9793 2605 9794 2606 9795 2605 9797
      2607 9798 2607 9803 2604 9804 2604 9808
TIME...MOT...LOC 0541Z 293DEG 35KT 2611 9807 

$$

63

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:49 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, May 31, 6:49 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
649 PM CDT TUE MAY 31 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The main forecast challenges during the next 24 hours
will be the timing and coverage of thunderstorms. latest BRO radar
indicates ongoing scattered showers and thunderstorms across the
northern ranchlands. Sct low clouds and gusty southeast winds
prevail across valley taf sites this evening. Some convection
may develop later this evening as an upper- level disturbance
approaches from the west...possibly affecting MFE after 06z.The
latest HRRR model suggests some convection impacting all the taf
sites after overnight. Will mention a tempo for HRL and BRO for
some lingering convection after 07z. Thunderstorms could develop
again by late morning, but confidence on timing not especially
high since much will depend on what happens between now and then.
Will maintain PROB30's for HRL/BRO sites for now.

&&

.PREV DISCUSSION... /issued 326 PM CDT TUE MAY 31 2016/

..Heavy Rainfall and Local Flooding Expected to Affect Parts of
Deep South Texas/RGV For Remainder of the Week...

SHORT TERM (Tonight through Wednesday Night): Main forecast issue
in the short-term will be chances for heavy rain, especially
Wednesday night and on into the long term.  Current water-vapor
channel satellite imagery shows an upper-level low spinning over the
AZ/Sonora border region. Conditions are fairly quiet at the moment,
as we appear to have stabilized even as the upper-level ridge
continues to flatten and move eastward.  Atmosphere is quite
"juiced" for convection once some forcing arrives.  12Z BRO raob
indicated 2.1 inches of PW. Short-term model guidance continues to
show a mid-level disturbance moving through the area in the WSW flow
aloft, with main impacts generally between midnight and 6am and
tending to focus on the western counties. 1-2+ inches of rain are
possible from any storms that form.  A few could even go severe, per
SPC Day 1 Outlook, with large hail and possibly strong winds.
Buoyancy will certainly be sufficient but shear may be lacking.

A relative lull in activity may occur during the daytime on
Wednesday, but models indicating another, stronger short-wave more
directly tied to the main upper-low (which will be moving into the
Big Bend region) moves through the area.  This will trigger
widespread thundershowers, moving from west to east through the
night.  WPC progs indicate widespread 1-2 inches areal average
amounts, with locally heavier amounts certainly possible.  Flash-
flood watches are likely to be required from Wednesday night through
Thursday for western counties at least...and may need to be expanded
through the rest of the CWA.

Existing temp grids were not changed greatly from what was
inherited.

LONG TERM (Thursday through Tuesday): After short term
evening/overnight convective blowups that move from the Sierra
Madre into the Rio Grande Plains/ranchlands and probably survive
enough to bring action, particularly to the Mid Valley with
"debris" rain closer to the coast. By Thursday, the core of the
culprit upper low is centered over the Texas Big Bend, with still
decent diffluent flow to keep a rain threat going through the day.
Exactly *how* that threat evolves is anyone's guess. The feeling
here is that whatever is left of the Wednesday night MCS/QLCS will
have disrupted the surface wind pattern (showing fairly robust
southeasterlies in background) with morning lighter rains and some
residual thunder. By afternoon, assuming some recovery, convection
would be able to fire quickly on old boundaries and lower
convective temperatures..."auto" convection one might say. For all
these reasons will retain a broad brush with likely rain chances
but will temper daytime QPF as much of the initial big surge will
be tonight and again Wednesday night.

Thereafter, the forecast further descends into muddiness.  GFS
reenergizes the convection as another wave moves underneath the 500
mb low, located Thursday night over the Hill Country. 12Z GFS favors
best chances toward the coast which is the current forecast and will
continue this, along with somewhat amped up QPF once again. By
Friday, the 500 mb low parks itself mid-state near Austin, with
"bagginess" in the trough oozing into Deep South Texas.  This
concentrates deepest moisture just to the north of the RGV, but
remaining debris and old boundaries from Thursday night's convection
should allow action to "go" quickly with any breaks and recovery.
With little else in the way of forcing, the current chance PoP (40-
50 percent) vs. likely looks fair for Friday into Friday night.

For the weekend, the descending and elongating 500 mb low shifts to
an axis from Nuevo Leon Mexico through Houston, with coastal
troughing developing and deep moisture pooling on the back side,
somewhat analogous to a winter Texas Gulf Low situation. Saturday is
a bit of a wild card with the ECMWF jumping on a day of low rain
chances despite region being under the upper low, likely due to a
pocket of dry air sliding underneath the system on mid level
westerlies.  I'm not too sold on that and given what's left of the
cool core in early June see a 50/50 day with locally heavy rainfall
still a possibility with any destabilizing sunshine.  Saturday
night/Sunday may be wetter once again but more on the shower vs.
thunder side.  Rainfall totals could become an issue once again with
potential back side banding, and will have to address with later
forecasts.  Lower temperatures on the whole are likely as well in
low level northerly flow under the moisture and rain canopy.

Lingering light rains not out of the question Monday and perhaps
beyond as system takes sweet time exiting, but low confidence means
little change to the forecast to start the next work week.

Bottom line? Keep the umbrellas handy, and residents of low lying
areas prone to flooding may need to keep the canoe or kayak ready as
well.

MARINE: Now through Wednesday night: Modest southeast flow will
continue through the next 36 hours. Winds may occasionally reach
SCEC levels, but not expecting and SCA's. Seas are expected to run
3 to 4 feet through the period. Showers and thunderstorms will be
increasing especially starting Wednesday evening.

Thursday through Sunday: Wind outcomes will be highly predicated on
convective development inland and movement of outflows over the
water especially on Thursday.  Background winds are moderate
southeast and this will remain the forecast, but reality could range
from 2 to 4 hour periods of gale force gusts from remnants of
QLCS/MCS moving into the Gulf from the Valley/northeast Mexico to
light variable winds where flow has been disrupted. This holds into
early Friday.  By Friday night/Saturday, the approach of the upper
low and associated surface boundary will bring lighter and more
variable winds to the waters...outside of convection...which will
continue before a backing to the north/northeast at some point
Saturday night and Sunday. Seas will largely be driven by convection
which could create quite a range but for background and forecast
purposes will gradually dip from moderate to slight...2 to 3
feet...by the weekend.

&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 31, 4:51 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT TUE MAY 31 2016

TXZ248>257-012200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW
STRONG TO MARGINALLY SEVERE...WILL DEVELOP ACROSS PORTIONS OF
DEEP SOUTH TEXAS TONIGHT. BRIEF STRONG WIND GUSTS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. NUISANCE
FLOODING WILL BE POSSIBLE WITH HEAVY RAINFALL...ESPECIALLY IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY AND
THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS...WITH A FEW STRONG TO
MARGINALLY SEVERE AND SOME PRODUCING HEAVY RAINFALL...WILL
DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY NIGHT
THROUGH SUNDAY. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED
AS THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL INCREASES. IN
ADDITION...BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-012200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS TONIGHT. GUSTY WINDS...LOCALLY HEAVY
DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS WEDNESDAY THROUGH SUNDAY. GUSTY WINDS...
LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING
STRIKES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 31, 10:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1056 PM CDT TUE MAY 31 2016

TXZ251-254-256-010445-
INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX-
1056 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY AND
NORTHEASTERN WILLACY COUNTIES UNTIL 1145 PM CDT...

AT 1055 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF PORT MANSFIELD AIRPORT...OR 11 MILES NORTHWEST OF
PORT MANSFIELD...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT MANSFIELD...
PORT MANSFIELD CHAMBER OF COMMERCE AND PORT MANSFIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2644 9754 2675 9767 2693 9755 2677 9749
      2684 9746 2676 9746 2679 9739 2675 9746
      2678 9738 2676 9743 2676 9735 2671 9747
      2670 9746 2672 9736 2675 9735 2676 9734
      2674 9733 2651 9725
TIME...MOT...LOC 0355Z 313DEG 21KT 2669 9752

63
Special weather statement, May 31, 11:17 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1117 PM CDT TUE MAY 31 2016

TXZ253>255-010500-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
1117 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR...SOUTHERN
HIDALGO...SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES
UNTIL MIDNIGHT CDT...

AT 1116 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM EDINBURG SOUTH TEXAS INTERNATIONAL
AIRPORT EDINBURG SOUTH TEXAS INTERNATIONAL AIRPORT TO LA JOYA CITY
HALL.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN JUAN...
ALAMO...DONNA...HIDALGO AND ELSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2607 9818 2606 9819 2607 9825 2610 9829
      2612 9827 2612 9828 2611 9830 2610 9830
      2617 9834 2616 9839 2622 9844 2622 9848
      2620 9848 2625 9856 2622 9856 2626 9859
      2629 9857 2661 9799 2632 9765 2605 9815
TIME...MOT...LOC 0416Z 313DEG 28KT 2644 9812 2625 9849

63
Special weather statement, May 31, 11:23 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT TUE MAY 31 2016

TXZ248-249-010500-
ZAPATA TX-JIM HOGG TX-
1123 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA AND
NORTHWESTERN JIM HOGG COUNTIES UNTIL MIDNIGHT CDT...

AT 1122 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THOMPSONVILLE...OR 18 MILES NORTHEAST OF BUSTAMANTE...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...THOMPSONVILLE AND SOUTH FORK ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2712 9870 2715 9907 2727 9908 2727 9880
      2735 9880 2736 9870
TIME...MOT...LOC 0422Z 267DEG 26KT 2725 9900

63
Local storm report, May 31, 11:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 PM CDT TUE MAY 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND GST     MCALLEN                 26.22N  98.24W
05/31/2016  M58 MPH          HIDALGO            TX   ASOS

            MCALLEN INTERNATIONAL AIRPORT REPORTED WIND GUST NEAR
            60 MPH

&&

EVENT NUMBER BRO1600049

CASTILLO
Special weather statement, May 31, 11:56 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT TUE MAY 31 2016

TXZ254>257-010545-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
1156 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLACY AND NORTHEASTERN
CAMERON COUNTIES UNTIL 1245 AM CDT...

AT 1156 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR
PORT MANSFIELD CHAMBER OF COMMERCE...OR NEAR PORT MANSFIELD...MOVING
SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT MANSFIELD...ARROYO CITY...PORT MANSFIELD CHAMBER OF
COMMERCE...PORT
MANSFIELD AIRPORT...MONTE GRANDE...LAS YESCAS ELEMENTARY SCHOOL...LA
TINA AND LAS YESCAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2613 9748 2654 9764 2658 9743 2649 9741
      2651 9742 2645 9746 2647 9740 2644 9742
      2645 9741 2644 9741 2644 9740 2641 9745
      2644 9739 2640 9742 2619 9729
TIME...MOT...LOC 0456Z 344DEG 20KT 2651 9746

63
Local storm report, Jun 1, 12:01 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 AM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             S PHARR                 26.18N  98.19W
05/31/2016  M1.75 INCH       HIDALGO            TX   EMERGENCY MNGR

            CITY OF PHARR EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL SOUTH OF PHARR

&&

EVENT NUMBER BRO1600050

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:03 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 31, 7:23 PM CDTAreal Flood AdvisoryBROJim Hogg97 min
May 31, 7:27 PM CDTSevere Thunderstorm WarningBROBrooks33 min
May 31, 8:03 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg27 min
May 31, 8:19 PM CDTSpecial Weather StatementBROJim Hogg, Zapata56 min
May 31, 8:25 PM CDTSpecial Weather StatementBROBrooks50 min
May 31, 8:39 PM CDTAreal Flood AdvisoryBROBrooks2 hr
May 31, 8:46 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo29 min
May 31, 9:22 PM CDTSpecial Weather StatementBROKenedy8 min
May 31, 9:27 PM CDTSpecial Weather StatementBROBrooks48 min
May 31, 9:31 PM CDTSpecial Weather StatementBROJim Hogg44 min
May 31, 9:46 PM CDTAreal Flood AdvisoryBROKenedy89 min
May 31, 9:52 PM CDTSpecial Weather StatementBROKenedy, Willacy38 min
May 31, 10:18 PM CDTSpecial Weather StatementBROHidalgo, Starr42 min
May 31, 10:20 PM CDTAreal Flood AdvisoryBROStarr85 min
May 31, 10:24 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr36 min
May 31, 10:44 PM CDTAreal Flood AdvisoryBROHidalgo91 min
May 31, 10:56 PM CDTSpecial Weather StatementBROWillacy49 min
May 31, 11:08 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy52 min
May 31, 11:17 PM CDTSpecial Weather StatementBROHidalgo43 min
May 31, 11:19 PM CDTSevere Thunderstorm WarningBROHidalgo41 min
May 31, 11:23 PM CDTSpecial Weather StatementBROJim Hogg37 min
May 31, 11:37 PM CDTTornado WarningBROHidalgo23 min
May 31, 11:46 PM CDTSpecial Marine WarningBRO59 min
May 31, 11:56 PM CDTSpecial Weather StatementBROWillacy49 min
Jun 1, 12:02 AM CDTTornado WarningBROHidalgo28 min
Jun 1, 12:20 AM CDTAreal Flood AdvisoryBROHidalgo85 min
Jun 1, 12:29 AM CDTSpecial Weather StatementBROCameron46 min
Jun 1, 12:35 AM CDTAreal Flood AdvisoryBROCameron, Willacy85 min
Jun 1, 12:38 AM CDTSpecial Weather StatementBROCameron37 min
Jun 1, 12:53 AM CDTSpecial Weather StatementBROCameron52 min
Jun 1, 1:09 AM CDTSevere Thunderstorm WarningBROCameron36 min
Jun 1, 1:21 AM CDTSpecial Weather StatementBROCameron39 min
Jun 1, 2:09 AM CDTAreal Flood AdvisoryBROCameron96 min
Jun 1, 3:23 AM CDTSpecial Marine WarningBRO52 min
Jun 1, 4:45 AM CDTSmall Craft Advisory for WindsBRO4 hr
Jun 1, 5:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jun 1, 5:25 AM CDTWind AdvisoryBROCameron, Willacy3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.